Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 203, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 30, 2007, 5:42 PM CDT for Crawford County, Kansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2007, 5:42 PM CDT (22:42 UTC)
- Expired
- Sep 30, 2007, 6:27 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Crawford County, KS
The radar
The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 6:30 PM CDT | TSTM WND DMG | 2 N Arma, KS | TREES DOWN NEAR 240TH STREET AND 660. OTHER TREES DOWN 5 SOUTH OF ARMA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 30, 12:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 302242
SVRSGF
KSC037-302345-
/O.NEW.KSGF.SV.W.0203.070930T2242Z-070930T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 PM CDT SUN SEP 30 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 645 PM CDT.
* AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR GREENBUSH...OR 6 MILES WEST OF GIRARD...
MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GIRARD BY 550 PM CDT.
ARMA...ENGLEVALE...FRONTENAC AND 9 MILES NORTH OF PITTSBURG BY 605
PM CDT.
MULBERRY AND 7 MILES SOUTH OF ARCADIA BY 615 PM CDT.
THE TOWNS OF BEULAH...POLK...RINGO...FRANKLIN...CROWEBURG AND YALE
ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3769 9489 3768 9487 3768 9469 3767 9467
3766 9462 3738 9461 3737 9507 3761 9508
TIME...MOT...LOC 2242Z 263DEG 27KT 3752 9492
$$
CRAMER3 follow-up statements
000
WWUS53 KSGF 302256
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
556 PM CDT SUN SEP 30 2007
KSC037-302345-
/O.CON.KSGF.SV.W.0203.000000T0000Z-070930T2345Z/
CRAWFORD KS-
556 PM CDT SUN SEP 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CRAWFORD COUNTY...
AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR GIRARD...MOVING EAST AT 30 MPH. THIS STORM
IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ARMA...ENGLEVALE...FRONTENAC AND 8 MILES NORTH OF PITTSBURG BY 605
PM CDT.
MULBERRY AND 7 MILES SOUTH OF ARCADIA BY 615 PM CDT.
THE TOWNS OF FRANKLIN...CROWEBURG AND YALE ARE IN THE PATH OF THIS
SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHWEST MISSOURI.
LAT...LON 3752 9499 3767 9484 3768 9468 3767 9467
3767 9463 3765 9462 3740 9462 3739 9499
TIME...MOT...LOC 2256Z 263DEG 27KT 3752 9478
$$
CRAMER000
WWUS53 KSGF 302308
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
608 PM CDT SUN SEP 30 2007
KSC037-302345-
/O.CON.KSGF.SV.W.0203.000000T0000Z-070930T2345Z/
CRAWFORD KS-
608 PM CDT SUN SEP 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CRAWFORD COUNTY...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR POLK...OR NEAR ARMA...MOVING EAST AT 30 MPH.
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MULBERRY AND ARCADIA BY 615 PM CDT.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHWEST MISSOURI.
LAT...LON 3767 9484 3768 9468 3767 9467 3767 9463
3765 9462 3747 9462 3744 9464 3744 9491
TIME...MOT...LOC 2308Z 263DEG 27KT 3755 9470
$$
CRAMER000
WWUS53 KSGF 302327
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT SUN SEP 30 2007
KSC037-302337-
/O.CAN.KSGF.SV.W.0203.000000T0000Z-070930T2345Z/
CRAWFORD KS-
627 PM CDT SUN SEP 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHWEST MISSOURI.
LAT...LON 3767 9484 3768 9468 3767 9467 3767 9463
3765 9462 3747 9462 3744 9464 3744 9491
TIME...MOT...LOC 2327Z 263DEG 27KT 3757 9452
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:25 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Sep 30, 2:25 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 PM CDT SUN SEP 30 2007 .DISCUSSION... MAIN FOCUS WILL CONTINUE TO BE WITH THE QUICK FLOW AND THUNDERSTORM CHANCES TONIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT. SURFACE LOW WAS QUICKLY LIFTING NORTHEAST OVER EASTERN NEBRASKA EARLY THIS AFTERNOON WITH A TRAILING DRY LINE JUST NOW PUSHING THROUGH ICT AS OF 19Z. STRONG PRESSURE RISES ALL DAY BEHIND THE DRY LINE HELPING TO SURGE THE DRY LINE EASTWARD. STORMS QUICKLY INITIATED ALONG THE BOUNDARY EARLY THIS AFTERNOON OVER CENTRAL/EASTERN KANSAS AND HAVE ALREADY MERGED INTO A LINEAR STRUCTURE. WOULD EXPECT THIS SQUALL LINE TO CONTINUE TO PUSH EAST SOUTHEAST INTO THE WESTERN CWA TOWARDS 5 TO 7 PM AND CONTINUING TO SHIFT EAST SOUTHEAST THROUGH THE CWA DURING THE EVENING. BEST CHANCES OF SEVERE WILL BE FROM 5 TO 9 PM WHEN INSTABILITY WILL BE MAXIMIZED. 18Z SOUNDING OUT OF SPRINGFIELD STILL SHOWS A FAIRLY DRY AIR MASS HOWEVER IT HAS INCREASED MOISTURE QUITE A BIT OVER THE 12Z RUN. WHILE INSTABILITY/MOISTURE WILL BE LIMITING FACTORS FOR SEVERE STORMS THIS EVENING AS THE SQUALL LINE SHIFTS SOUTHEAST INTO THE AREA...WIND FIELD REMAIN IMPRESSIVE AND WILL HAVE THE POTENTIAL FOR SEEING SOME DAMAGING THUNDERSTORM WINDS. DRIER AIR SHOULD QUICKLY PUSH IN BEHIND THE DRY LINE LATER THIS EVENING AS EVIDENCED BY SURFACE OBS IN CENTRAL/WESTERN KANSAS TODAY WITH RAPID CLEARING LATER TONIGHT. QUICK UPPER PATTERN WILL CONTINUE THROUGH THE EARLY PART OF THE UPCOMING WORK WEEK WITH NEXT SYSTEM MOVING INTO THE AREA TUESDAY AND TUESDAY NIGHT. MODEL QPF LOOK QUITE IMPRESSIVE AT THIS TIME BUT WITH QUICKNESS OF SYSTEM HAVE TRIMMED BACK QPF AMOUNTS FROM WHAT GUIDANCE IS SHOWING FOR NOW. IF TREND CONTINUES HOWEVER...THIS MIGHT NEED TO BE ADJUSTED UPWARD. NEVERTHELESS...HAVE INCREASED POPS FOR LATE TUESDAY INTO TUESDAY EVENING. LINDENBERG && .AVIATION... STORMS APPROACHING THE JOPLIN AND SPRINGFIELD AIRPORTS WILL BE THE PRIMARY HAZARDS FOR PILOTS FLYING IN AND OUT OF THESE AIRFIELDS. GUSTY SOUTH TO SOUTHWEST WINDS UP TO 30 MPH WILL ALSO BE A CONCERN THROUGH MOSTLY THE AFTERNOON HOURS...WHICH WILL TEND TO WANE TO LOWER SPEEDS AFTER A COLD FRONT MOVES THROUGH. WIND DIRECTION WILL ALSO SHIFT OUT OF THE NORTHWEST UPON THE PASSAGE OF THE FRONT. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 30, 12:57 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1257 PM CDT SUN SEP 30 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1257 PM CDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS WITH WIND GUSTS OVER 60 MPH AND HAIL TO THE SIZE OF QUARTERS. AREAS AFFECTED AND TIMING: THE SEVERE THUNDERSTORM THREAT WILL AFFECT AREAS MAINLY NORTH AND WEST OF THE INTERSTATE 44 CORRIDOR FROM AROUND 3 PM THROUGH 9 PM. DISCUSSION: A STRONG STORM SYSTEM WAS LOCATED ACROSS EASTERN NEBRASKA EARLY THIS AFTERNOON WITH A DRY LINE EXTENDING SOUTH OF THE LOW INTO CENTRAL KANSAS. MUCH HIGHER DEW POINTS HAVE SURGED NORTHWARD THIS MORNING INTO EASTERN OKLAHOMA AHEAD OF THE DRY LINE HELPING TO MOISTEN UP AND DESTABILIZE THE LOWER ATMOSPHERE. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRY LINE THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER HAZARDS EXPECTED. DUE TO THE AMOUNT OF WIND SHEAR AVAILABLE IN THE ATMOSPHERE...AN ISOLATED TORNADO CAN NOT BE RULED OUT... MAINLY OVER EASTERN KANSAS AND WEST CENTRAL MISSOURI. THE DRY LINE IS EXPECTED TO QUICKLY PUSH EAST THROUGH THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS EVENING WITH QUICK CLEARING EXPECTED BEHIND THE DRY LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM WILL APPROACH THE AREA DURING THE MIDDLE OF NEXT WORK WEEK BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS TO THE AREA TUESDAY AND TUESDAY NIGHT. STRONG STORMS COULD BE POSSIBLE WITH THIS SYSTEM...HOWEVER THE EXACT TRACK AND TIMING IS STILL IN QUESTION AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI AND FURTHER EAST DURING THE EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 6:06 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 54 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.